ArticleJournal of medical case reports2014
Cardiotoxicity following cyclophosphamidetherapy: a case report.
Article in Journal of medical case reports, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 13 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
13 citing papers in PubMed.
- Cardioprotection byCurrent research in physiology · 2026Article
- The Effects of Pediatric Acute Lymphoblastic Leukemia Treatment on Cardiac Repolarization.Children (Basel, Switzerland) · 2024Article
- Effects of High-Dose Cyclophosphamide on Ultrastructural Changes and Gene Expression Profiles in the Cardiomyocytes ofDiseases (Basel, Switzerland) · 2024Article
- Electrocardiographic and biochemical analysis of anthracycline induced cardiotoxicity in breast cancer patients from Southern Sri Lanka.BMC cancer · 2023Article
- Revisiting treatment-related cardiotoxicity in patients with malignant lymphoma-a review and prospects for the future.Frontiers in cardiovascular medicine · 2023Review
- Cardiac complications of cancer therapies.Advances in cancer research · 2022Article
- Cardiovascular Health during and after Cancer Therapy.Cancers · 2020Review
- Anthracycline-Induced Cardiotoxicity in Breast Cancer Patients from Southern Sri Lanka: An Echocardiographic Analysis.BioMed research international · 2020Article
- Investigation of the effect of hepatic metabolism on off-target cardiotoxicity in a multi-organ human-on-a-chip system.Biomaterials · 2018Article
- The analysis of the parameters of 24-hr ECG Holter monitoring in patients with blood neoplasms undergoing high-dose chemotherapy and stem cell transplantation.Annals of noninvasive electrocardiology : the official journal of the International Society for Holter and Noninvasive Electrocardiology, Inc · 2018Article
- Acute and fatal cardiotoxicity following high-dose cyclophosphamide in a patient undergoing autologous stem cell transplantation for systemic sclerosis despite satisfactory cardiopulmonary screening.Bone marrow transplantation · 2017Article
- Role of metabolites of cyclophosphamide in cardiotoxicity.BMC research notes · 2017Article
- Gemcitabine induced cardiomyopathy: a case of multiple hit cardiotoxicity.ESC heart failure · 2017Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
introductionCardiac toxicity is one of the life-threatening complications of cancer therapy. Systemic anticancer treatments may exert their own toxic effects or can aggravate adverse effects of other drugs. We report a case of cyclophosphamide-induced cardiotoxicity in a patient with normal cardiac functions before chemotherapy. CASE PRESENTATION: A 66-year-old Caucasian woman with a mediastinal mass diagnosed with Burkitt lymphoma underwent chemotherapy with rituximab-hyperfractionated-cyclophosphamide-vincristine-doxorubicin-dexamethasone. On the seventh day of chemotherapy, she developed dyspnea. An electrocardiogram demonstrated low voltage in the limb and precordial leads. It also showed diffusely increased myocardial echogenicity, mild pericardial and pleural effusion, generally impaired biventricular systolic functions with a left ventricular ejection fraction of 31%, and right ventricular mid-apical akinesia, even though she had normal biventricular functions before chemotherapy. Cyclophosphamide-induced cardiotoxicity was suspected and she was given treatment for congestive heart failure. Her dyspnea decreased and she was discharged on the tenth day with a left ventricular ejection fraction of 37% and normal right ventricular function. After 1 month, echocardiography showed normal biventricular functions with a left ventricular ejection fraction of 60%.
conclusionsDrug-induced cardiotoxicity, therefore, should be taken into consideration when using cyclophosphamide therapy, especially when anthracyclines are co-administered. Close communication between hematologists and cardiologists is required.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.